Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 39, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 30, 2019, 10:57 AM CDT for Collingsworth County, Wheeler County, Texas. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2019, 10:57 AM CDT (15:57 UTC)
- Expired
- Apr 30, 2019, 11:15 AM CDT
- In force
- 18 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Collingsworth County, TX, Wheeler County, TX
The radar
The Altus AFB radar (KFDR), 135 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 11:00 AM CDT | HAIL 1 | 12 E Shamrock, TX | PUBLIC REPORT OF QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
602
WUUS54 KAMA 301557
SVRAMA
TXC087-483-301615-
/O.NEW.KAMA.SV.W.0039.190430T1557Z-190430T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
1057 AM CDT Tue Apr 30 2019
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southeastern Wheeler County in the Panhandle of Texas...
Northeastern Collingsworth County in the Panhandle of Texas...
* Until 1115 AM CDT.
* At 1057 AM CDT, a severe thunderstorm was located 4 miles west of
Texola, or 10 miles east of Shamrock, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Wheeler and northeastern Collingsworth Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 10008 3512 10026 3542 10005 3539 10000
3508 10000
TIME...MOT...LOC 1557Z 217DEG 31KT 3520 10006
HAIL...1.00IN
WIND...<50MPH
$$
DGW1 follow-up statement
173
WWUS54 KAMA 301611
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
1111 AM CDT Tue Apr 30 2019
TXC087-483-301619-
/O.EXP.KAMA.SV.W.0039.000000T0000Z-190430T1615Z/
Wheeler TX-Collingsworth TX-
1111 AM CDT Tue Apr 30 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHEELER AND
NORTHEASTERN COLLINGSWORTH COUNTIES WILL EXPIRE AT 1115 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
northwestern Collingsworth and eastern Wheeler Counties.
LAT...LON 3501 10008 3512 10026 3542 10005 3539 10000
3508 10000
TIME...MOT...LOC 1609Z 217DEG 31KT 3522 10004
$$
DGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:52 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, Apr 30, 6:52 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 652 AM CDT Tue Apr 30 2019 .AVIATION... 12Z TAF Issuance...LIFR and IFR ceilings are expected through this morning as a line of storms progresses east across the Panhandles. Tempo groups were used at all three TAF sites to account for these thunderstorms and timing. By 18z the TAF sites should become clear of any thunderstorms with ceilings increasing to VFR. GUY has the chance to see some low clouds towards the end of the TAF period putting them into MVFR. Winds are from the northeast but will transition from the south by this afternoon. DHT and GUY may see winds from the north near the end of the TAF period. Wind speeds will remain light 5 to 10 knots across all TAF sites through the period. Rutt && .PREV DISCUSSION... /Issued 503 AM CDT Tue Apr 30 2019/ DISCUSSION... A rather complicated forecast for today is in the offing. The upper level shortwave trof seen on satellite imagery movg across northern Arizona is tracking a bit slower than earlier model runs of the past few days had projected. Latest short and hi-res models suggest this feature will head towards the four corners area by 12Z this morning, then across northern New Mexico by 18Z today, and finally across the western half of Kansas by 00Z this evening. Nearly all models that develop precipitation have now extended the pops well into the morning hours before rapidly diminishing from west to east this afternoon. Have reflected the forecast for today in that fashion with highest overall pops in eastern sections, followed by central zones, and lowest values across the western sections. Pops are then lowered for this afternoon, eventually restricted to eastern zones by mid afternoon. A few storms may become strong to marginally severe, mainly eastern half of the area, with hail the primary threat. A brief break in the precipitation threat is expected tonight through Wednesday. Another cold front is poised to move through the OK and TX Panhandles Wednesday night with breezy north winds in its wake along with cooler temperatures for Thursday. This front may set off a few showers and tstms Wednesday night over the eastern sections, and have included slgt chc pops for this area. The threat for additional showers and tstms is forecast to return to all of the OK and TX Panhandles Thursday night through early next week as the main steering flow remains favorable. However, medium range models are not in agreement with the overall upper air pattern durg this time period, which is not too unusual given that the flow pattern is somewhat blocky and split across the Pacific Ocean. The southern stream plus any embedded upper level shortwave trofs translating through it will likely be the main driving mechanism for potential shower and tstm development in our fcst area. Given the discrepancies among the medium range models, have kept the pops on the conservative side compared to superblend values pending better agreement. 02 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 23/2
Hazardous weather outlook, Apr 30, 4:30 AM CDT, 6 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 430 AM CDT Tue Apr 30 2019 OKZ001>003-TXZ001>020-317-302100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 430 AM CDT Tue Apr 30 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms are possible today across the Oklahoma and Texas Panhandles. A few storms may become strong to marginally severe, with hail the primary threat. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible Wednesday night across eastern sections of the Oklahoma and Texas Panhandles, and then again Thursday night through Monday across the entire area. A few storms that develop during these time periods will have the potential to become strong to severe, with large hail and damaging winds the primary threats. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may become necessary today. 02
In the hours before
Local storm report, Apr 30, 10:23 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1023 AM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM HAIL 6 WSW AMARILLO 35.16N 101.90W
04/30/2019 M1.00 INCH RANDALL TX SOCIAL MEDIA
QUARTER SIZE HAIL REPORT RECEIVED VIA TWITTER.
&&
EVENT NUMBER AMA1900530
BIEDALocal storm report, Apr 30, 10:25 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1025 AM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 AM HAIL 3 WNW AMARILLO 35.22N 101.87W
04/30/2019 E0.75 INCH POTTER TX PUBLIC
MPING REPORT RECEIVED OF DIME SIZE HAIL.
&&
EVENT NUMBER AMA1900531
BIEDALocal storm report, Apr 30, 10:28 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1028 AM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1014 AM FLOOD AMARILLO 35.20N 101.82W
04/30/2019 POTTER TX PUBLIC
LOCALIZED STREET FLOODING REPORTED IN DOWNTOWN
AMARILLO.
&&
EVENT NUMBER AMA1900532
BIEDALocal storm report, Apr 30, 10:35 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1035 AM CDT TUE APR 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 6 WSW AMARILLO 35.17N 101.93W
04/30/2019 M1.00 INCH RANDALL TX BROADCAST MEDIA
NBC METEOROLOGIST REPORTED NICKLES TO QUARTER SIZED
HAIL.
&&
EVENT NUMBER AMA1900533
BIEDASpecial weather statement, Apr 30, 10:41 AM CDT, 16 minutes before
Special Weather Statement National Weather Service Amarillo TX 1041 AM CDT Tue Apr 30 2019 TXZ008-012-013-017-018-301600- Hutchinson TX-Potter TX-Randall TX-Carson TX-Armstrong TX- 1041 AM CDT Tue Apr 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RANDALL... NORTHWESTERN ARMSTRONG...WESTERN CARSON...SOUTH CENTRAL HUTCHINSON AND EASTERN POTTER COUNTIES UNTIL 1100 AM CDT... At 1040 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles southeast of Fritch to 5 miles east of Amarillo. Movement was northeast at 40 mph. Dime size hail will be possible with these storms. Locations impacted include... Amarillo, Borger, Fritch, Washburn, Mescalero Park and Pantex. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3583 10123 3520 10144 3504 10190 3558 10170 TIME...MOT...LOC 1540Z 231DEG 34KT 3555 10153 3522 10172 DGW
Special weather statement, Apr 30, 10:50 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1050 AM CDT Tue Apr 30 2019
TXZ015-019-020-301615-
Wheeler TX-Donley TX-Collingsworth TX-
1050 AM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER...NORTHERN
COLLINGSWORTH AND NORTHEASTERN DONLEY COUNTIES UNTIL 1115 AM CDT...
At 1049 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Lutie to 9 miles west of
Dozier. Movement was northeast at 35 mph.
Penny size hail will be possible with these storms.
Locations impacted include...
Shamrock, Dozier, Lutie, Lela, Samnorwood and Twitty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also possible with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3501 10008 3503 10063 3518 10055 3519 10054
3521 10054 3535 10047 3533 10000 3508 10000
TIME...MOT...LOC 1549Z 217DEG 31KT 3509 10014 3511 10051
DGWThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:48 AM CDT | Special Weather Statement | AMA | Moore | 27 min |
| Apr 30, 9:20 AM CDT | Special Weather Statement | AMA | Randall | 25 min |
| Apr 30, 9:48 AM CDT | Special Weather Statement | AMA | Armstrong | 27 min |
| Apr 30, 9:50 AM CDT | Special Weather Statement | AMA | Potter | 25 min |
| Apr 30, 9:55 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 35 min |
| Apr 30, 10:41 AM CDT | Special Weather Statement | AMA | Carson | 19 min |
| Apr 30, 10:50 AM CDT | Special Weather Statement | AMA | Wheeler | 25 min |
| Apr 30, 11:08 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Hemphill, Wheeler | 37 min |
| Apr 30, 11:15 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Roberts | 12 min |
| Apr 30, 11:50 AM CDT | Special Weather Statement | AMA | Gray | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.